MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TruSteer? Access System; Catheter, percutaneous

BOSTON SCIENTIFIC CORPORATION WATCHMAN TruSteer? Access System; Catheter, percutaneous
Model Number M635TU90050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 08/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a pericardial effusion occurred.A left atrial appendage closure (laac) procedure was being performed.It was noted that the patient had a trace (0.8mm) baseline pericardial effusion prior to the procedure at the right ventricle.A watchman trusteer access system (was) and a 24mm watchman flx pro laa closure device and delivery system (wds) was selected for use.Heparin was administered to achieve an activated clotting time (act) greater than 300 seconds.The was sheath was introduced, and transseptal puncture (tsp) was successfully performed.A guidewire was advanced into the left atrium (la), and the sheath was advanced across the septum into the la.A pigtail catheter was inserted, and an angiogram of the left atrial appendage was performed.The 24mm wds was prepared for deployment.The pigtail catheter was removed, and the wds was advanced through the was sheath.The closure device was unsheathed to flex ball, and an angiogram was obtained at that time.During assessment, an increase in the size of the pericardial effusion was observed.A transesophageal echocardiography (tee) sweep was performed, which confirmed that the effusion had enlarged from its baseline measurement of 0.8mm to approximately 1.4mm.The anesthesiologist noted they had been administering medications (neo-synephrine) to maintain the patient's blood pressure; however, the implanting physician was not aware of these interventions at the time.Heparin was reversed, and pericardiocentesis was performed.A total of 210ml of pericardial fluid was removed and auto-transfused back to the patient.The patient remained stable, and the pericardial effusion decreased back to its baseline size.As a precautionary measure, a pericardial drainage catheter was left in place, and the patient was transferred to the intensive care unit (icu).There were no further complications, and the patient was discharged the next day.

Brand Name
WATCHMAN TruSteer? Access System
Common Device Name
Catheter, percutaneous
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway H91 Y 868
EI   H91 Y868
Manufacturer Contact
mary crawford
4100 hamline ave n
arden hills, MN 55112
+1(651)440-0979
MDR Report Key50420744
Report Number2124215-2026-45431
Device Sequence Number21360009
Product Code DQY
UDI-Device Identifier00191506022310
UDI-Public(01)00191506022310(17)280413(10)39083690
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K240018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635TU90050
Device Catalogue NumberM635TU90050
Device Lot Number0039083690
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/23/2026
Initial Report FDA Received Date08/24/2026
Supplement Report FDA Received Date09/24/2026
Date Device Manufactured04/14/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age89 YR
Patient SexFemale